Thunderstorm Wind, Wise
- When
- June 3, 6:25 AM CST
- Where
- Wise County, 12 mi SW of Decatur
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.107, -97.746
A complex of thunderstorms moved into north Texas just after daybreak. These thunderstorms were associated with an upper level disturbance and a southward moving cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A complex of thunderstorms moved into north Texas just after daybreak. These thunderstorms were associated with an upper level disturbance and a southward moving cold front. Several reports of wind gusts at or above 60 miles per hour were received. Storms then later redeveloped during the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 3, 5:10 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 610 AM CDT SUN JUN 3 2007 .AVIATION... MCS CONTINUES TO BARREL SOUTHEAST AND IS JUST CROSSING INTO NORTH TEXAS. EXTRAPOLATION SHOWS COMPLEX REACHING THE METROPLEX BY 13Z. THESE STORMS ARE CURRENTLY NOT SEVERE...BUT WILL HAVE HEAVY RAIN AND GUSTY WINDS ACCOMPANYING THEM. CIGS MAY DROP AS LOW AS IFR AS THIS HAPPEN...BUT WILL REBOUND TO VFR BY MID-MORNING. CURRENTLY BELIEVE STORMS WILL WEAKEN SOON AFTER DAYBREAK AND DO NOT EXPECT THEM TO REACH WACO...BUT THIS WILL CONTINUE TO BE MONITORED. A WEAK FRONT WILL MOVE INTO NORTH TEXAS TODAY...CAUSING WINDS TO VEER TO THE WEST. AS THIS BOUNDARY MOVES SOUTH...IT WILL BECOME ILL-DEFINED. NORTH TEXAS WILL BE LEFT IN A COL WITH WINDS DROPPING BELOW 5 KTS. A PRECIP EVENT SIMILAR TO THIS MORNINGS WILL LIKELY OCCUR TOMORROW MORNING...BUT WILL MOST LIKELY BE SITUATED SOUTH OF THE METROPLEX ALONG THE AFOREMENTIONED BOUNDARY. THEREFORE HAVE PLACED PROB 30 GROUP IN LAST FEW HOURS OF WACOS TAF. /13 && .PREV DISCUSSION... /ISSUED 412 AM CDT SUN JUN 3 2007/ DISCUSSION... A COMPLEX OF THUNDERSTORMS...ASSOCIATED WITH A WEAK SHORT WAVE EMBEDDED IN NORTHWEST FLOW ALOFT AND A SOUTHWARD MOVING COLD FRONT... CONTINUES TO MOVE ACROSS WEST TEXAS EARLY THIS MORNING. THESE STORMS SHOULD DECREASE IN INTENSITY AS THEY MOVE INTO THE NORTHWESTERN SECTIONS OF NORTH TEXAS BEFORE SUNRISE. IT APPEARS THAT LIGHTNING AND BRIEF HEAVY RAIN WILL BE THE PRIMARY HAZARDS. INSTABILITY WILL BE SUFFICIENT TO SUSTAIN SOME OF THESE SHOWERS AND STORMS THROUGH THE AFTERNOON...MAINLY IN THE SOUTHERN ZONES. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD FORM ACROSS WEST TEXAS THIS AFTERNOON WHEN ANOTHER SHORT WAVE ROTATES THROUGH THAT REGION. SOME OF THESE STORMS SHOULD WORK INTO THE WESTERN SECTIONS OF NORTH TEXAS IN THE EVENING AND ACROSS THE REMAINDER OF THE REGION OVERNIGHT. THE BEST RAIN AND THUNDERSTORM CHANCES WILL BE IN SOUTHWEST. THUNDERSTORM CHANCES WILL END FROM NORTHWEST TO SOUTHEAST MONDAY AS THE SHORT WAVE TRANSLATES INTO THE LOWER MISSISSIPPI VALLEY REGION. WEST TEXAS MAY EXPERIENCE ANOTHER NOCTURNAL MCS MONDAY NIGHT/TUESDAY MORNING...BUT IT APPEARS THAT NORTH TEXAS WILL SEE LITTLE AFFECTS OTHER THAN SOME HIGH CLOUDS FROM THIS SYSTEM. UPPER LEVEL RIDGE AXIS WILL SHIFT OVER NORTH TEXAS ON TUESDAY AND BRING RAIN FREE AND WARMER CONDITIONS. FORECASTED THICKNESS VALUES AND 850 MB TEMPERATURES SUGGEST THAT MIDDLE 90S WILL RETURN TO MUCH OF THE REGION BY MID WEEK. THE RIDGE AXIS IS PROGGED TO MOVE EAST OF THE REGION THURSDAY WHILE A TROUGH SLOWLY DEVELOPS IN THE WEST. THE DEVELOPMENT OF THE TROUGH SHOULD BRING A RETURN OF SOUTHWEST FLOW ALOFT AND A STRONG CAPPING INVERSION. THEREFORE...WILL KEEP RAIN FREE AND WARM CONDITIONS THURSDAY THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 88 69 91 69 / 30 40 20 10 WACO, TX 90 70 92 68 / 30 50 30 10 PARIS, TX 85 64 87 64 / 30 20 20 10 DENTON, TX 87 65 91 65 / 30 30 20 10 MCKINNEY, TX 88 65 88 64 / 30 30 20 10 DALLAS, TX 89 70 91 70 / 30 30 20 10 TERRELL, TX 89 67 91 67 / 30 30 20 10 CORSICANA, TX 89 69 89 69 / 30 40 30 10 TEMPLE, TX 90 70 91 68 / 30 50 30 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/79
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT SUN JUN 3 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 AM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT THERE IS AN ISOLATED THREAT OF LARGE HAIL. MORE COMMON THREATS INCLUDE WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MONDAY AS A COLD FRONT AND UPPER LEVEL TROUGH REMAIN IN THE REGION. THE BEST CHANCE FOR ANY ISOLATED SEVERE STORMS WITH LARGE HAIL WILL BE SUNDAY NIGHT INTO MONDAY MORNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT. 13
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT SUN JUN 3 2007
TXZ100-101-031200-
JACK TX-YOUNG TX-
625 AM CDT SUN JUN 3 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
YOUNG COUNTY
AT 625 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES WEST OF
BOWIE TO 13 MILES WEST OF GRAHAM...MOVING SOUTHEAST AT 40 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRYSON...GRAHAM AND
JACKSBORO.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3358 9813 3303 9894 3295 9893 3301 9792
3339 9792
13SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 707 AM CDT SUN JUN 3 2007 TXZ102-031230- WISE TX- 707 AM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... WISE COUNTY AT 707 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF BRIDGEPORT...MOVING EAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...CHICO AND DECATUR. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3343 9791 3318 9791 3309 9762 3342 9744
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
724 AM CDT SUN JUN 3 2007
TXZ115-116-129-130-031300-
PALO PINTO TX-STEPHENS TX-EASTLAND TX-ERATH TX-
724 AM CDT SUN JUN 3 2007
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN EASTLAND COUNTY
NORTHWESTERN ERATH COUNTY
PALO PINTO COUNTY
SOUTHEASTERN STEPHENS COUNTY
AT 724 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF MINERAL WELLS TO 19 MILES NORTHEAST OF RANGER TO 4 MILES SOUTHWEST
OF EASTLAND...MOVING EAST AT 25 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE EASTLAND...GORDON...
GRAFORD AND RANGER.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
LAT...LON 3299 9832 3275 9871 3228 9900 3232 9823
3274 9812 3299 9805The Dallas/Ft Worth radar (KFWS), 72 km away, was scanning. The volume nearest the first event began at 12:26 UTC.
14 thunderstorm wind, 3 hail. Local standard time, as filed.
Large tree limbs blown down on Campus Drive.
Wooden billboard measuring 20' by 30' blown down.
A large tree limb was torn off a tree.
Trees downed.
A roof to a storage building was blown onto the intersection of Highway 75 and FM 1417. A semi was also blown off of Highway 75.
Large branches snapped off trees.
A telephone pole was blown down.
Numerous reports of trees and power lines across roads in Coffee City and Berryville.
A barn was damaged.
A roof was blown off of a carport near Tennessee Colony. Numerous trees and power poles were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36113, 36116, 36108, 36109, 36117, 36120, 36119, 36110, 36111, 36112, 36118, 38297, 36121, 36115, 36105, 36106, 36107.